Hail, Douglas
- When
- February 29, 6:25 PM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -96.000
Reported near 72nd and Grover Streets.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 29, 2:47 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 247 PM CST SUN FEB 29 2004 .DISCUSSION... LATEST REGIONAL RADAR PIX INDICATING HEAVY BAND OF PCPN PASSING THRU THE SOUTHERN CWA. 1HR PCPN TOTALS FROM THE 19Z AND 20Z MTR OBS ACROSS EASTERN KS INDICATE AMOUNTS WERE APPROACHING A QUARTER OF AN INCH. RAIN CONTINUOUS FROM NEB SOUTHWARD THRU EASTERN KS INTO EASTERN TX... FEEDING INTO COPIOUS LOW LEVEL GULF MOISTURE. ACTIVITY MAINLY AHEAD OF A SURFACE COLD FRONT EXTENDING FROM A SURFACE LOW PRESSURE CENTER OVER WESTERN KS. WEST OF THE SURFACE LOW...THE COLD AIR BOUNDARY EXTENDED FROM THE CENTRAL DAKOTAS INTO EASTERN WY WITH TEMPS GENERALLY IN THE MID TO UPPER 20S. MEANWHILE...WATER VAPOR PIX SHOWING IMPRESSIVE MAIN UPPER LOW SPINNING OVER THE CENTRAL HIGH PLAINS. MAIN CONCERN THIS PACKAGE IS WHERE AND WHEN PCPN TYPE WILL CHANGE... AS WELL AS WHEN TO END IT. CHECK OF THE MODELS INDICATE NO REAL SIGNIFICANT DEVIATIONS FROM THE PREVIOUS RUN...ALTHOUGH IT SEEMS THIS MORNINGS ETA IS TRYING TO SLOW THE SYSTEM DOWN A BIT. NEVERTHELESS...MODEL CONFIDENCE IS QUITE HIGH IN THE SHORT TERM. EXPECT PCPN TO CONTINUE OVERNIGHT ACROSS THE CWA...THEN SUBSIDE SOMEWHAT SOUTHERN SECTIONS AS THE SURFACE LOW MOVES INTO EASTERN NEB BY 12Z. ALL INDICATIONS ARE THAT CAA ON THE BACKSIDE OF THE SURFACE LOW SHOULD BEGIN BY DAWN MONDAY OVER EASTERN NEB WITH PCPN CHANGING OVER TO SNOW OVER NE NEB...AND A RAIN/SNOW MIXTURE SOUTH. HAVE DECIDED TO KEEP LESSER POPS OVER SOUTHERN SECTIONS OF THE CWA FOR THE MOST PART AS AM UNSURE HOW MUCH INFLUENCE DRY SLOTTING WILL CONSTITUTE. STILL DONT ANTICIPATE MUCH SNOW ACCUMULATIONS NORTHEAST AS SYSTEM PULLS QUICKLY AWAY DURING MAX CAA INTO THE CWA. FOR NOW... AM THINKING AROUND AN INCH OR SO NORTHEAST NEB/WEST CENTRAL IA...AND LESS THAN AN INCH FOR AREAS SOUTH BY EVENTS END LATE MONDAY AFTERNOON. AM INCLINED THOUGH TO KEEP SLGT CHANCES FOR -SN IN NORTHEAST NEB MONDAY EVENING IN CASE OF ANY LEFT OVER WRAP AROUND STUFF. IN THE EXTENDED PERIODS....LOW CONFIDENCE AT THIS POINT FOR MID WEEK PCPN. THE ETA AND GFS HAVE SHIFTED QPF MAXES SOUTHWARD FROM PREVIOUS SOLUTION...AND CONCERNED THAT THIS MAY BE THE TREND FOR UPCOMING RUNS. STILL...WILL MAINTAIN SMALL POPS WED FOR RA/SN NE NEB...AND RA E CNTRL AND SE NEB. WED NITE THRU THU MORNING...WILL GRADUALLY END SN CHANCES FROM NORTH TO SOUTH OVER THE CWA. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CST SUN FEB 29 2004 NEZ011-012-015>018-030>033-042-043-011200- ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- STANTON-THURSTON-WAYNE- 545 PM CST SUN FEB 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-011200- BURT-BUTLER-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SEWARD-SHELBY IA-WASHINGTON- 545 PM CST SUN FEB 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS WILL TRACK ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY THIS EVENING AS THE LOW LEVEL JET INCREASES IN THE PRESENCE OF DEEP LAYER SHEAR AND STEEP LAPSE RATES. THESE STORMS MAY PRODUCE DAMAGING WINDS OR A BRIEF TORNADO TOUCHDOWN. LIGHTNING WILL ALSO BE ASSOCIATED WITH THESE STORMS. THE MOST FAVORED AREA FOR SCATTERED STORMS IS SOUTH OF A LINE FROM MAPLETON IOWA TO DAVID CITY SOUTHWARD. DUE TO THE FAST MOVEMENT OF THIS WEATHER SYSTEM...THE BULK OF THE STORMS SHOULD BE PUSHING INTO CENTRAL IOWA BY 9PM CST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ZAPOTOCNY
The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 hail. Local standard time, as filed.
Reported near 72nd and Grover Streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384657.